Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 217, NWS Binghamton, NY

August 9, 2011Chenango County, Delaware County, Otsego County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 9, 2011, 4:45 PM EDT for Chenango County, Delaware County, Otsego County, New York. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 4:45 PM EDT (20:45 UTC)
Expired
Aug 9, 2011, 5:45 PM EDT
In force
60 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Chenango County, NY, Delaware County, NY, Otsego County, NY

The radar

The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:36 PM EDTTSTM WND DMGWells Bridge, NYTREES DOWNED
Aug 9, 5:52 PM EDTTSTM WND DMGOtego, NYTREES DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 4:16 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WUUS51 KBGM 092045
SVRBGM
NYC017-025-077-092145-
/O.NEW.KBGM.SV.W.0217.110809T2045Z-110809T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
445 PM EDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHENANGO COUNTY IN CENTRAL NEW YORK...
  WEST CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...
  SOUTHWESTERN OTSEGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 545 PM EDT.

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GUILFORD TO 6 MILES SOUTHWEST
  OF COVENTRY...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MT UPTON AT 500 PM EDT...
  GILBERTSVILLE AND ROCKDALE AT 505 PM EDT...
  BAINBRIDGE AT 510 PM EDT...
  SIDNEY AT 520 PM EDT...
  UNADILLA AT 530 PM EDT...
  LAURENS AND SIDNEY CENTER AT 535 PM EDT...
  OTEGO AT 545 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4255 7498 4223 7528 4225 7573 4250 7544
TIME...MOT...LOC 2045Z 251DEG 23KT 4241 7548 4226 7568

$$
MANNING
2 follow-up statements
192 
WWUS51 KBGM 092108
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
508 PM EDT TUE AUG 9 2011

NYC017-025-077-092145-
/O.CON.KBGM.SV.W.0217.000000T0000Z-110809T2145Z/
CHENANGO NY-DELAWARE NY-OTSEGO NY-
508 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN OTSEGO...WEST CENTRAL DELAWARE AND SOUTHEASTERN
CHENANGO COUNTIES...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GILBERTSVILLE TO
BAINBRIDGE...MOVING NORTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SIDNEY AND MASONVILLE BY 515 PM EDT...
  YOUNGS AND UNADILLA BY 525 PM EDT...
  SIDNEY CENTER BY 530 PM EDT...
  WELLS BRIDGE...LAURENS AND EAST SIDNEY BY 535 PM EDT...
  WEST END AND OTEGO BY 545 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4224 7556 4250 7535 4255 7498 4223 7528
TIME...MOT...LOC 2108Z 247DEG 24KT 4248 7529 4230 7547

$$
MANNING
779 
WWUS51 KBGM 092126
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
526 PM EDT TUE AUG 9 2011

NYC017-092136-
/O.CAN.KBGM.SV.W.0217.000000T0000Z-110809T2145Z/
CHENANGO NY-
526 PM EDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHENANGO COUNTY
IS CANCELLED...

THE STORMS HAVE MOVED EAST OF CHENANGO COUNTY...THEREFORE THE 
WARNING HAS BEEN CANCELLED.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4223 7542 4250 7535 4255 7498 4223 7528
TIME...MOT...LOC 2126Z 261DEG 23KT 4247 7515 4229 7531

$$

NYC025-077-092145-
/O.CON.KBGM.SV.W.0217.000000T0000Z-110809T2145Z/
DELAWARE NY-OTSEGO NY-
526 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN OTSEGO AND WEST CENTRAL DELAWARE COUNTIES...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WEST END TO YOUNGS...MOVING
EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAURENS...WEST END AND SIDNEY CENTER BY 535 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4223 7542 4250 7535 4255 7498 4223 7528
TIME...MOT...LOC 2126Z 261DEG 23KT 4247 7515 4229 7531

$$
MANNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:19 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 9, 3:19 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
319 PM EDT TUE AUG 9 2011

.SYNOPSIS...
AS ONE LOW EXITS THE AREA TONIGHT, ANOTHER WILL APPROACH TOMORROW,
ALONG WITH A WEAK COLD FRONT. THIS WILL BRING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS FOR WEDNESDAY BEFORE HIGH PRESSURE
BUILDS IN AND BRINGS QUIETER WEATHER FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A LOW PRESSURE SYSTEM WILL EXIT THE AREA THIS EVENING. MOST OF THE
RAIN HAS BEEN NORTH AND SOUTH OF THE CWA. THIS WILL CONTINUE
THROUGH EARLY EVENING BEFORE QUIETING DOWN FOR THE NIGHT. THERE
MAY BE SOME FOG DEVELOPMENT IN THE EARLY MORNING HOURS AS THERE IS
PLENTY OF MOISTURE REMAINING OVER THE REGION.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
A LOW PRESSURE SYSTEM BEHIND TODAYS LOW WILL BRING A WEAK COLD
FRONT THROUGH THE CWA TOMORROW. THIS WILL BRING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS TO THE CWA. MODELS DISAGREE ON CAPE
VALUES FOR TOMORROW. GFS, SHOWING ONLY AROUND 400 TO 500 JOULES IS
MUCH LOWER THAN THE NAM, SHOWING UP NEAR 1500 JOULES. HAVE CHANCE
POPS WITH MAINLY ISOLD THUNDERSTORMS TOMORROW.

ONCE THIS FRONT MAKES ITS WAY THROUGH, SOMEWHAT DRIER AIR SHOULD
MOVE IN AS HIGH PRESSURE BUILDS OVER THE CWA FOR THURSDAY AND
FRIDAY. WHILE POPS ARE KEPT LOW ENOUGH TO KEEP ANY WORDING OUT OF
THE FORECAST, THERE IS A VERY SLIGHT POSSIBILITY OF A POP UP
SHOWER ON THURSDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
3 PM UPDATE...
FOLLOWED HPC GUIDANCE CLOSELY WITH TIME LIMITED AND THUNDERSTORMS
GETTING STRONGER. MODELS CLOSE WITH HIGH PRESSURE EXITING TO THE
EAST EARLY SATURDAY BEFORE ANOTHER UPPER LEVEL TROF AND SFC WAVE
MOVES SLOWLY THROUGH SATURDAY NIGHT TO MONDAY. CHC POPS SATURDAY
TO MONDAY. HIGH PRESSURE AGAIN ON TUESDAY WITH DRY WEATHER.
TEMPERATURES START OUT SLIGHTLY ABOVE NORMAL THEN FALL TO SLIGHTLY
BELOW NORMAL.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
2 PM UPDATE...
SFC LOW WITH SHOWERS AND THUNDERSTORMS AHEAD JUST AHEAD OF IT.
BRIEF MVFR AND IFR VSBYS...WHILE THE CIGS HAVE BEEN MOSTLY VFR AND
OCNL MVFR. THE WINDS SHIFT FROM SSE TO W WITH THE FRONT. BEHIND IT
MORE SHOWERS WITH SCATTERED COVERAGE. THESE SHOWERS WILL DIE
AROUND SUNSET. LATE TONIGHT CIGS AND VSBYS FALLING TO MVFR. BY
16Z WED CONDITIONS IMPROVE BACK TO VFR.

SE TO S WINDS AT 5 TO 10 KTS AT TAF SITES SHIFTING TO W BY 00Z.
OVERNIGHT WINDS GO LIGHT AND VARIABLE BEFORE INCREASING TO 10 KTS
OUT OF THE WEST LATE MORNING.

OUTLOOK...

WEDNESDAY AFTN...VFR WITH LOCAL RESTRICTIONS PSBL IN MAINLY AFTN
SHWRS/TSTMS.

THURSDAY THROUGH SATURDAY MORNING...VFR.

SATURDAY AFTN TO SUNDAY...VFR. RESTRICTIONS POSSIBLE DUE TO
SHRA/TSRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...SLI
NEAR TERM...SLI
SHORT TERM...SLI
LONG TERM...TAC
AVIATION...TAC
Hazardous weather outlook, Aug 9, 3:38 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT TUE AUG 9 2011

NYZ015>017-022>025-101945-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-
338 PM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NOT BE NEEDED.

NYZ009-018-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-
072-101945-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
338 PM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

..SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE THIS AFTERNOON INTO
THE EVENING...

SCATTERED SEVERE THUNDERSTORMS WILL MOVE THROUGH NORTHEAST
PENNSYLVANIA AND PORTIONS OF CENTRAL NEW YORK FROM LATE THIS
AFTERNOON TO EARLY EVENING. THE POTENTIAL EXISTS FOR LARGE
HAIL...DAMAGING WINDS AND EVEN AN ISOLATED TORNADO FROM ANY STORM
THAT FORMS. THE STORMS WILL DIE DOWN BY SUNSET.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY
EVENING.

DJN

In the hours before

Special weather statement, Aug 9, 1:10 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
110 PM EDT TUE AUG 9 2011

NYZ015>018-091815-
CAYUGA NY-ONONDAGA NY-SENECA NY-YATES NY-
110 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORM WILL AFFECT CENTRAL CAYUGA...NORTHEASTERN
YATES...NORTHERN SENECA AND NORTHWESTERN ONONDAGA COUNTIES...

* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR FERGUSON
  CORNERS...AND MOVING NORTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BELLONA STN AND DRESDEN AT 115 PM EDT...
  WILLARD AT 120 PM EDT...
  ROSE HILL AND MAC DOUGALL AT 125 PM EDT...
  FAYETTE AND WATERLOO AT 130 PM EDT...
  SENECA FALLS AND CANOGA AT 135 PM EDT...
  CAYUGA AND LEHIGH VLY JCT AT 140 PM EDT...
  FOSTERVILLE AND MONTEZUMA AT 145 PM EDT...
  THROOPSVILLE AND AUBURN AT 150 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4277 7699 4302 7696 4303 7650 4323 7647
      4324 7631 4303 7611 4257 7709 4276 7728

SLI
Local storm report, Aug 9, 2:24 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
224 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     4 E AUBURN              42.93N  76.49W
08/09/2011                   CAYUGA             NY   911 CENTER

            TREES DOWN

&&

SLI
Special weather statement, Aug 9, 2:36 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
236 PM EDT TUE AUG 9 2011

NYZ023>025-044-045-055-056-091930-
BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-SCHUYLER NY-TIOGA
NY-TOMPKINS NY-
236 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN SCHUYLER...
NORTHEASTERN CHEMUNG...NORTHERN TIOGA...NORTHWESTERN BROOME...
SOUTHEASTERN TOMPKINS...SOUTHERN CORTLAND AND WEST CENTRAL CHENANGO
COUNTIES...

* AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR DANBY...AND MOVING
  EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BROOKTONDALE AND WILLSEYVILLE AT 245 PM EDT...
  SLATERVILLE SPRINGS AND WEST SLATERVILLE AT 250 PM EDT...
  CAROLINE AT 255 PM EDT...
  JENKSVILLE AND WEST NEWARK AT 300 PM EDT...
  RICHFORD AND HARFORD AT 305 PM EDT...
  EAST BERKSHIRE AND VIRGIL AT 315 PM EDT...
  HUNTS CORNERS AND LAPEER AT 320 PM EDT...
  CENTER LISLE AT 325 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4243 7652 4251 7629 4260 7588 4227 7575
      4222 7629 4220 7668 4231 7659

SLI
Special weather statement, Aug 9, 3:33 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
333 PM EDT TUE AUG 9 2011

NYZ055-056-PAZ038-039-092030-
BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY-
333 PM EDT TUE AUG 9 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BRADFORD...
NORTHWESTERN SUSQUEHANNA...SOUTHERN TIOGA AND SOUTHWESTERN BROOME
COUNTIES...

* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES NORTHWEST OF MAINE TO 6 MILES WEST OF
  SPRINGFIELD...AND MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LITCHFIELD AND SAYRE AT 340 PM EDT...
  OWEGO AND LOUNSBERRY AT 345 PM EDT...
  NICHOLS AND MAINE AT 350 PM EDT...
  BINGHAMTON AIRPORT AND MILAN AT 355 PM EDT...
  UNION CENTER AND CASTLE CREEK AT 400 PM EDT...
  CAMPVILLE AND WEST CORNERS AT 405 PM EDT...
  ENDWELL AND ENDICOTT AT 410 PM EDT...
  VESTAL AND TIOGA TERRACE AT 415 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4223 7567 4178 7618 4182 7686 4224 7610

MANNING
Local storm report, Aug 9, 3:50 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
350 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     MARATHON                42.44N  76.04W
08/09/2011                   CORTLAND           NY   EMERGENCY MNGR

            TREES AND POWERLINES DOWNED

&&

MANNING
Special weather statement, Aug 9, 4:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
441 PM EDT TUE AUG 9 2011

PAZ043-047-092130-
LUZERNE PA-WYOMING PA-
441 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORM WILL AFFECT NORTHERN LUZERNE AND SOUTHERN
WYOMING COUNTIES...

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED 18 MILES WEST OF SWEET
  VALLEY...AND MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  KASSON BROOK AT 510 PM EDT...
  SWEET VALLEY AT 515 PM EDT...
  PIKES CREEK AND MUHLENBERG AT 520 PM EDT...
  LEHMAN AND HARVEYS LAKE AT 525 PM EDT...
  DALLAS AND FERN BROOK AT 530 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4124 7629 4148 7625 4149 7587 4112 7578

MANNING

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:10 PM EDTSpecial Weather StatementBGMCayuga, Onondaga, Seneca, Yates65 min
Aug 9, 1:25 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca, Yates65 min
Aug 9, 2:28 PM EDTSevere Thunderstorm WarningBGMCayuga, Madison, Onondaga, Seneca62 min
Aug 9, 2:36 PM EDTSpecial Weather StatementBGMTompkins54 min
Aug 9, 2:48 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Tioga, Tompkins57 min
Aug 9, 2:58 PM EDTTornado WarningBGMBroome, Tioga, Tompkins47 min
Aug 9, 3:27 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga48 min
Aug 9, 3:33 PM EDTSpecial Weather StatementBGMBroome57 min
Aug 9, 3:42 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango63 min
Aug 9, 4:15 PM EDTSevere Thunderstorm WarningBGMOneida60 min
Aug 9, 5:26 PM EDTAreal Flood AdvisoryBGMOneida91 min
Aug 9, 5:39 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego81 min
Aug 9, 7:25 PM EDTSpecial Weather StatementBGMSullivan35 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.